Discussions that mention synthroid

Thyroid Disorders board


My doctor doesn't put patients on armour and tries to get them off due to possible heart problems from it as one ages. Is this common? What is available besides synthroid and it's generic?
Thank you...if you read my other posts I mentioned that when I took synthroid for one week I had rapid weight loss, hot flashes, increased hair loss and flushing. My doctor said to go off and left me with no alternative treatment. I had to push for some options (this is because she doesn't really think I should be on meds). Since I know my reactions were due to the drug I am hoping I can find something that my body doesn't react as strongly to. I do have a history of allergies, I wonder if that is a factor in sensitivity. So I should stay away from generic levothyroxine but the others on the list might be an option?

Even if I don't get prescribed a med now, I might need one in the future given my diagnosis.

I don't know why my doctor feels that way about Armour - I don't have a lot of confidence in her knowledge base at this point.